Alert archive / Kentucky / Tornado Warnings in 2010
Tornado Warning 8, NWS Louisville, KY
NWS Louisville, KY issued this tornado warning at Apr 24, 2010, 10:13 PM CDT for Clinton County, Kentucky. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2010, 10:13 PM CDT (03:13 UTC)
- Expired
- Apr 24, 2010, 10:30 PM CDT
- In force
- 17 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
County Clinton County, KY
The radar
The Nashville radar (KOHX), 141 km from the middle of the area, began a volume at 03:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 6:15 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 189 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 569 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 659 m²/s²
- 0-3 km storm-relative helicity
- 781 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 11.0
The text
As transmitted, in the capitals the NWS used until 2016.
770
WFUS53 KLMK 250313
TORLMK
KYC053-250330-
/O.NEW.KLMK.TO.W.0008.100425T0313Z-100425T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1013 PM CDT SAT APR 24 2010
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN CLINTON COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 1030 PM CDT...
* AT 1008 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. A SPOTTER ALSO
REPORTED A FUNNEL CLOUD ON THE PICKETT COUNTY LINE. THIS DANGEROUS
STORM WAS LOCATED NEAR STATIC...MOVING EAST AT 45 MPH.
* THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A VEHICLE OR OUTDOORS...MOVE TO
THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING
DEBRIS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR
SOUTHEASTERN KENTUCKY.
&&
LAT...LON 3665 8517 3671 8502 3669 8501 3667 8499
3662 8500 3662 8515
TIME...MOT...LOC 0313Z 255DEG 40KT 3665 8504
$$
SCHOETTMER1 follow-up statement
299
WWUS53 KLMK 250333
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1033 PM CDT SAT APR 24 2010
KYC053-250343-
/O.EXP.KLMK.TO.W.0008.000000T0000Z-100425T0330Z/
CLINTON KY-
1033 PM CDT SAT APR 24 2010
...THE TORNADO WARNING FOR SOUTHEASTERN CLINTON COUNTY HAS EXPIRED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR
SOUTHEASTERN KENTUCKY.
LAT...LON 3665 8517 3671 8502 3669 8501 3667 8499
3662 8500 3662 8515
TIME...MOT...LOC 0313Z 255DEG 40KT 3665 8504
$$
JSDWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Apr 24, 9:16 PM CDT, 57 minutes earlier.
Area forecast discussion, Apr 24, 9:16 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 1016 PM EDT SAT APR 24 2010 ...UPDATED AVIATION DISCUSSION... ...FORECAST UPDATE... UPDATED ZONES TO REMOVE TORNADO WATCH FROM ALL BUT THE LAKE CUMBERLAND AREA AND THE EASTERN BLUEGRASS. STRONG SQUALL LINE HAS WEAKENED AND MOVED SOUTHEAST OF A LEXINGTON TO MONROE COUNTY LINE. THIS LINE WILL MOVE OUT OF THE BLUEGRASS AREA BY AROUND MIDNIGHT. CLEARING HAS DEVELOPED BEHIND THIS LINE AND EXPECT CLEAR TO PARTLY CLOUDY SKIES TO CONTINUE THROUGH THE EARLY MORNING HOURS. CLOUDS WILL INCREASE A BIT ACROSS SOUTHERN INDIANA TOWARDS MORNING AS INCREASED MOISTURE WRAPS SOUTH ON THE BACK SIDE OF THE CLOSED LOW EXPECTED OVER EASTERN INDIANA. SOUTHEAST WINDS EAST OF INTERSTATE 65 WILL VEER TOWARDS THE SOUTHWEST AS A COLD FRONT MOVES THROUGH THE AREA SHORTLY AFTER MIDNIGHT. .SHORT TERM (TONIGHT AND SUNDAY)... FOCUS CONTINUES ON SEVERE WEATHER THREAT. EXPECT MULTIPLE MESOSCALE DISCUSSIONS TO COME UP FOR THE REST OF THE AFTERNOON AND EVENING. EXPECT THE SEVERE THREAT TO END BY MID EVENING...BUT SHOWER CHANCES WILL CONTINUE OVERNIGHT AS MID LEVEL DRY AIR WILL LIMIT DEEP CONVECTION. BY SUNDAY...FRONT WILL NOT COME THROUGH UNTIL LATER SUNDAY. SO COULD SEE SOME LOW TOPPED CONVECTION DEVELOP WITH STEEP LOW LEVEL LAPSE RATES. HAVE WORDING FOR STORMS IN THE AFTERNOON IN THE GRIDS. .LONG TERM (SUNDAY NIGHT - SATURDAY)... JUST A BROAD-BRUSH DISCUSSION FOR THE EXTENDED THIS ISSUANCE DUE TO SIGNIFICANCE OF INCOMING SEVERE THREAT. LARGE VERTICALLY STACKED LOW OVER INDIANA AT THE START OF THE PERIOD WILL DRIFT EAST TOWARD THE ATLANTIC COAST BY 00Z TUESDAY. BROAD UPPER TROF ASSOCIATED WITH SURFACE LOW MAINTAINS AXIS OVER EASTERN U.S. THROUGH WEDNESDAY...KEEPING COOLER NORTHERLY FLOW FOR THE AREA...RESULTING IN TEMPS AT OR BELOW NORMS FOR THE FIRST HALF OF THE WEEK. BY THURSDAY...UPPER RIDGE MOVES INTO THE OHIO VALLEY ALLOWING FOR RETURN OF SOUTHERLY FLOW AND TEMPS WARMING BACK INTO THE 70S FOR HIGHS AND 50S FOR LOWS....UP FROM 40-MID 60 RANGE FOR MIN/MAX RANGE IN THE FIRST HALF OF WEEK. ANOTHER BROAD UPPER TROF DEVELOPS OVER THE WESTERN U.S. BY FRIDAY...WITH THE CANCER FOR THUNDERSTORMS RETURNING FOR NEXT WEEKEND. BY EARLY SUNDAY...THE STRONG STORM SYSTEM RESPONSIBLE FOR SATURDAY'S STORMS WILL MORPH INTO A VERTICALLY STACKED...FILLING...OCCLUDED CYCLONE JUST SOUTH OF CHICAGO. ALTHOUGH BEGINNING TO WEAKEN...THE PRESSURE ASSOCIATED WITH THE SURFACE LOW IS STILL FORECAST TO BE A QUITE DEEP 885MB OR SO. DRY MID LEVEL AIR WILL HAVE OVERSPREAD THE COMMONWEALTH DURING THE PREDAWN HOURS IN THE WAKE OF A COLD FRONT. HOWEVER...SEASONABLY COLD AIR WILL STILL LIE WELL NORTH OF THE OHIO RIVER THROUGH MID AFTERNOON SUNDAY. THIS COOLER AIR WILL SAG SOUTHWARD BEHIND A SECONDARY COLD FRONT ASSOCIATED WITH THE ARRIVAL OF THE BY NOW ELONGATED 500MB TROUGH. AFTER A PARTLY CLOUDY...BREEZY BUT STILL MILD SUNDAY MORNING...STEEPENING LAPSE RATES COUPLED WITH HEIGHT FALLS ASSOCIATED WITH THE APPROACHING 500MB TROUGH WILL LIKELY SPARK SCATTERED FAST MOVING LOW-TOPPED SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS. THESE STORMS WILL HAVE TO POTENTIAL TO BRING GUSTY WINDS AND PERHAPS SOME SMALL HAIL. INITIALLY...THE BEST COVERAGE WILL LIE ACROSS SOUTHERN INDIANA. BY EVENING...THIS CONVECTION WILL SAG SOUTH TOWARDS CENTRAL KENTUCKY. WILL CONTINUE A CHANCE FOR SHOWERS SUNDAY NIGHT ACROSS THE ENTIRE AREA AS THE 500MB TROUGH AXIS MOVES OVERHEAD. COLDER AIR WILL ARRIVE AND WILL KEEP MONDAY QUITE CLOUDY WITH AFTERNOON HIGHS STRUGGLING TO EXCEED 60 ALONG AND NORTH OF INTERSTATE 64. LATE MONDAY AS A LONGWAVE TROUGH DEVELOPS ACROSS NEW ENGLAND...AS SECONDARY 500MB TROUGH WILL SLIDE SOUTHEAST TOWARDS THE LOWER OHIO VALLEY. THIS WILL CROSS THE AREA TUESDAY AFTERNOON AND WILL LIKELY BRING A SECOND CLOUDY COOL DAY WITH A CHANCE OF SOME LIGHT SHOWERS. .WEDNESDAY THROUGH FRIDAY... A SUBSTANTIAL WARMING TREND WILL BEGIN WEDNESDAY THAT WILL LIKELY BRING HIGH TEMPERATURES WELL BACK UP INTO THE MID TO UPPER 70S THURSDAY THROUGH SATURDAY. THE UPPER AIR PATTERN WILL AMPLIFY WEDNESDAY AS THE FIRST OF A SERIES OF STRONG STORMS MOVE ACROSS THE PACIFIC NORTHWEST. EVENTUALLY...A TROUGH WILL DEVELOP ACROSS THE ROCKIES BY THE EARLY PART OF NEXT WEEKEND. CORRESPONDING...RIDGING ACROSS THE WESTERN PLAINS WILL GRADUALLY TRANSLATE EAST AND BRING RISING HEIGHTS ACROSS THE LOWER OHIO VALLEY. AT THE SURFACE...HIGH PRESSURE WILL MOVE ACROSS THE COMMONWEALTH WEDNESDAY AND BECOME ESTABLISHED ACROSS THE SOUTHEASTERN STATES BY LATE FRIDAY. EXPECT MOSTLY SUNNY SKIES AND LIGHT WINDS WEDNESDAY. SOUTHERLY FLOW WILL BEGIN THURSDAY...BRINGING PARTLY CLOUDY SKIES AND THE START OF A NICE WARM-UP. && .AVIATION (00Z TAF ISSUANCE)... AT 00Z...A LINE OF STRONG STORMS WILL BE LOCATED FROM NEAR SDF TO JUST EAST OF LOUISVILLE. THIS LINE WILL ALREADY BE EAST OF BWG..BUT WILL AFFECT LEX IN THE 00Z TO 02Z TIME PERIOD. FOR LEX EXPECT STRONG STORMS WITH VERY GUSTY WINDS AND INTENSE RAINFALL FOR AROUND A ONE HOUR PERIOD BETWEEN 00Z AND 02Z. ONCE SHOWERS DIMINISH AT BWG AROUND 01Z...EXPECT A MOSTLY DRY EVENING WITH CIGS AT VFR LEVELS. SCATTERED THUNDERSTORMS WILL BE POSSIBLE AT LEX AND SDF THROUGH 06Z. WINDS OVERNIGHT WILL INCREASE TO SOUTHERLY AROUND 15 MPH OVERNIGHT WITH GUSTS UP TO 25 TO 30 MPH. DRY WEATHER WITH VFR FLYING CONDITIONS EXPECTED AFTER 12Z SUNDAY. SCATTERED THUNDERSTORMS MAY DEVELOP AFTER 18Z AT SDF AND BWG. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && UPDATE.........JSD SHORT TERM.....RJS LONG TERM......JBS AVIATION.......JSD
Hazardous weather outlook, Apr 24, 2:15 PM CDT, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 315 PM EDT SAT APR 24 2010 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-250400- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 315 PM EDT SAT APR 24 2010 /215 PM CDT SAT APR 24 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SHOWERS AND STORMS ARE EXPECTED TO CONTINUE ACROSS THE REGION THIS EVENING. THESE STORMS ARE IN ASSOCIATION WITH A DEVELOPING VIGOROUS LOW PRESSURE SYSTEM EXPECTED TO MOVE NORTH ACROSS THE MISSISSIPPI RIVER VALLEY. MULTIPLE LINES OF STORMS ARE EXPECTED TO BRING THE POTENTIAL FOR DAMAGING WINDS AS WELL AS STRONG TORNADOES...LARGE HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A COLD FRONT WILL SAG SOUTH ACROSS THE OHIO RIVER DURING THE LATE AFTERNOON HOURS ON SUNDAY. SCATTERED THUNDERSTORMS OVER SOUTHERN INDIANA DURING THE AFTERNOON WILL MOVE SOUTHEAST ACROSS NORTH CENTRAL KENTUCKY BE EARLY EVENING. THESE SHOWERS AND STORMS MAY BRING GUSTY WINDS AND SMALL HAIL TO LOCATIONS UNDER SOME OF THE STRONGEST CELLS. ANOTHER COLD FRONT WILL APPROACH THE REGION FRIDAY...BRINGING A SLIGHT CHANCE FOR THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER SITUATION THIS EVENING AND CALL IN REPORTS AS NECESSARY. RJS/JBS
In the hours before
Local storm report, Apr 24, 8:02 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
902 PM EDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM TSTM WND GST LEXINGTON 38.04N 84.46W
04/24/2010 M60 MPH FAYETTE KY ASOS
&&
EVENT NUMBER LMK1000218
MJLocal storm report, Apr 24, 8:05 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
905 PM EDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG 4 N HARRODSBURG 37.82N 84.85W
04/24/2010 MERCER KY EMERGENCY MNGR
TOBACCO BARN DESTROYED AS WELL AS NUMEROUS LARGE TREES
DOWN
&&
EVENT NUMBER LMK1000219
TRLocal storm report, Apr 24, 8:06 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
906 PM EDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM FUNNEL CLOUD LEWISBURG 36.99N 86.95W
04/24/2010 LOGAN KY NWS EMPLOYEE
FUNNEL CLOUD SIGHTED AT STATE ROAD 106 FOUR MILES EAST
OF LEWISBURG
0605 PM TSTM WND DMG 4 SSE LEWISBURG 36.93N 86.92W
04/24/2010 LOGAN KY NWS EMPLOYEE
LARGE TREE BLOCKING STATE ROAD 106 FOUR MILES SOUTH OF
LEWISBURG
0606 PM TSTM WND DMG 5 NE ROCHESTER 37.26N 86.83W
04/24/2010 BUTLER KY TRAINED SPOTTER
TREES DOWN IN PROVO
0612 PM HAIL 4 W RUSSELLVILLE 36.84N 86.97W
04/24/2010 E1.00 INCH LOGAN KY TRAINED SPOTTER
0615 PM TSTM WND DMG RUSSELLVILLE 36.84N 86.89W
04/24/2010 LOGAN KY LAW ENFORCEMENT
MANY TREES DOWN. TREES ON HOUSES...TREES BLOCKING ROADS
AND UTILITY LINES DOWN.
0615 PM TSTM WND DMG LEWISBURG 36.99N 86.95W
04/24/2010 LOGAN KY LAW ENFORCEMENT
TREES DOWN
0615 PM TSTM WND DMG EPLEYS STATION 36.93N 86.92W
04/24/2010 LOGAN KY PUBLIC
NUMEROUS TREES AND POWER LINES DOWN
0617 PM TSTM WND GST RUSSELLVILLE 36.84N 86.89W
04/24/2010 E60 MPH LOGAN KY TRAINED SPOTTER
0625 PM TSTM WND GST WOODBURY 37.18N 86.64W
04/24/2010 E60 MPH BUTLER KY CO-OP OBSERVER
0634 PM TSTM WND GST RICHARDSVILLE 37.10N 86.50W
04/24/2010 E65 MPH WARREN KY TRAINED SPOTTER
PEA SIZE HAIL
0635 PM TSTM WND DMG RICHARDSVILLE 37.10N 86.50W
04/24/2010 WARREN KY LAW ENFORCEMENT
TREES DOWN BLOCKING ROADS
0640 PM TSTM WND DMG SUNFISH 37.30N 86.37W
04/24/2010 EDMONSON KY PUBLIC
HOUSE STRUCTURE DAMAGE...TRAVEL TRAILERS BLOWN OVER
0642 PM TSTM WND GST 7 WNW BROWNSVILLE 37.23N 86.38W
04/24/2010 M68 MPH EDMONSON KY PUBLIC
0644 PM TSTM WND GST 5 S SUNFISH 37.23N 86.37W
04/24/2010 E60 MPH EDMONSON KY STORM CHASER
LARGE LIMBS DOWN
0710 PM TSTM WND DMG MUNFORDVILLE 37.28N 85.90W
04/24/2010 HART KY LAW ENFORCEMENT
TREES DOWN COUNTYWIDE
0711 PM HAIL 4 W MAGNOLIA 37.45N 85.82W
04/24/2010 E0.88 INCH LARUE KY STORM CHASER
0715 PM FLOOD BEAVER DAM 37.41N 86.88W
04/24/2010 OHIO KY LAW ENFORCEMENT
MINOR FLOODING IN THE BEAVER DAM AREA AS WELL AS THE
FORDSVILLE AREA
0720 PM TSTM WND DMG HODGENVILLE 37.57N 85.74W
04/24/2010 LARUE KY LAW ENFORCEMENT
POWER LINES DOWN SCATTERED THROUGH THE COUNTY
0729 PM TSTM WND DMG ALLENDALE 37.37N 85.58W
04/24/2010 GREEN KY LAW ENFORCEMENT
TREES DOWN HIGHWAY 61 NORTH
0743 PM TSTM WND DMG 8 SE SHEPHERDSVILLE 37.91N 85.61W
04/24/2010 BULLITT KY EMERGENCY MNGR
LARGE TREE ACROSS HIGHWAY 480...ESTIMATED 50 MPH WINDS
0748 PM TSTM WND DMG 5 SE SHEPHERDSVILLE 37.94N 85.65W
04/24/2010 BULLITT KY EMERGENCY MNGR
POWER LINES DOWN ALONG HIGHWAY 480
0748 PM TSTM WND DMG LEBANON 37.57N 85.25W
04/24/2010 MARION KY LAW ENFORCEMENT
TREES AND POWER LINES DOWN. WINDOWS BLOWN OUT OF
VEHICLES.
0749 PM TSTM WND DMG SPRINGFIELD 37.69N 85.22W
04/24/2010 WASHINGTON KY INSURANCE COMPANY
TREE DOWN BLOCKING ROAD.
0800 PM TSTM WND DMG 1 W TAYLORSVILLE 38.03N 85.36W
04/24/2010 SPENCER KY LAW ENFORCEMENT
LARGE TREE DOWN AND BLOCKING HIGHWAY 44 WEST OF THE
CITY
0808 PM TSTM WND GST PERRYVILLE 37.65N 84.95W
04/24/2010 E60 MPH BOYLE KY TRAINED SPOTTER
PEA SIZE HAIL
0816 PM TSTM WND DMG HARRODSBURG 37.77N 84.85W
04/24/2010 MERCER KY EMERGENCY MNGR
A LINE OF THUNDERSTORMS BROUGHT SCATTERED POWER OUTAGES
IN THE TOWN OF HARRODSBURG. A TREE FELL ACROSS A CITY
STREET IN HARRODSBURG AS WELL.
0830 PM TSTM WND DMG 4 N HARRODSBURG 37.82N 84.85W
04/24/2010 MERCER KY EMERGENCY MNGR
TOBACCO BARN DESTROYED AS WELL AS NUMEROUS LARGE TREES
DOWN
0852 PM TSTM WND GST LEXINGTON 38.04N 84.46W
04/24/2010 M60 MPH FAYETTE KY ASOS
&&
EVENT NUMBER LMK1000201 LMK1000202 LMK1000195 LMK1000192 LMK1000197
LMK1000198 LMK1000203 LMK1000193 LMK1000194 LMK1000206 LMK1000200
LMK1000212 LMK1000199 LMK1000196 LMK1000204 LMK1000205 LMK1000207
LMK1000208 LMK1000211 LMK1000209 LMK1000210 LMK1000215 LMK1000217
LMK1000213 LMK1000214 LMK1000216 LMK1000219 LMK1000218
TRSpecial weather statement, Apr 24, 8:56 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
956 PM EDT SAT APR 24 2010
KYZ066-075>078-081-082-250230-
ADAIR-CASEY-CLINTON-CUMBERLAND-METCALFE-MONROE-RUSSELL-
856 PM CDT SAT APR 24 2010
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...
AT 854 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM COLUMBIA TO
TOMPKINSVILLE...AND MOVING EAST AT 45 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND GUSTY WINDS UP TO 45
MPH...ARE EXPECTED WITH THESE STORMS. PONDING OF WATER COULD OCCUR
WITH BRIEF HEAVY DOWNPOURS.
THESE STORMS WILL BE NEAR...
BURKESVILLE...
JAMESTOWN...
ALBANY...
THESE STORMS WILL AFFECT THE CUMBERLAND (NUNN) PARKWAY BETWEEN MILE
MARKERS 49 AND 62.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
&&
LAT...LON 3663 8585 3713 8533 3726 8474 3724 8473
3711 8492 3706 8492 3699 8485 3686 8507
3677 8501 3662 8500 3661 8551
TIME...MOT...LOC 0156Z 271DEG 38KT 3706 8527 3667 8568
SCHOETTMERLocal storm report, Apr 24, 9:03 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1003 PM EDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 PM TSTM WND DMG SALVISA 37.92N 84.87W
04/24/2010 MERCER KY EMERGENCY MNGR
DAMAGE TO SEVERAL STRUCTURES INCLUDING A TOBACCO BARN
AND A FENCE ROW NEAR SALVISA.
&&
EVENT NUMBER LMK1000220
JSDSpecial weather statement, Apr 24, 9:40 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1040 PM EDT SAT APR 24 2010
KYZ075-081-082-250315-
CLINTON-CUMBERLAND-MONROE-
940 PM CDT SAT APR 24 2010
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND STRONG WINDS...
AT 935 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF BURKESVILLE...AND MOVING
NORTHEAST AT 45 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY WINDS UP TO 55
MPH...ARE EXPECTED WITH THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
&&
LAT...LON 3661 8556 3674 8552 3685 8516 3684 8512
3686 8508 3684 8507 3683 8503 3673 8501
3670 8502 3666 8499 3662 8500 3662 8501
3662 8533
TIME...MOT...LOC 0241Z 239DEG 46KT 3677 8533
SCHOETTMERThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:00 PM CDT | Special Weather Statement | LMK | Allen, Warren | 30 min |
| Apr 24, 7:22 PM CDT | Areal Flood Advisory | LMK | Barren, Butler, Edmonson, Green, Hart, Warren | 3 hr |
| Apr 24, 7:27 PM CDT | Severe Thunderstorm Warning | LMK | Boyle, Clark, Fayette, Garrard, Jessamine, Lincoln and 2 more | 48 min |
| Apr 24, 8:11 PM CDT | Areal Flood Advisory | LMK | Boyle, Clark, Fayette, Garrard, Jessamine, Madison and 3 more | 3 hr |
| Apr 24, 8:56 PM CDT | Special Weather Statement | LMK | Adair, Clinton, Cumberland, Monroe, Russell | 34 min |
| Apr 24, 9:23 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Casey, Clinton, Cumberland, Russell | 22 min |
| Apr 24, 9:40 PM CDT | Special Weather Statement | LMK | Clinton | 35 min |
| Apr 24, 9:52 PM CDT | Severe Thunderstorm Warning | LMK | Clinton, Cumberland, Russell | 23 min |
Nearby
Tornado Warnings in Kentucky, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.